MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE VRS VAULT RECONSTRUCTION SYSTEM (VRS); SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE VRS VAULT RECONSTRUCTION SYSTEM (VRS); SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 118000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 110027734; lot# 66117173.Item# unk central screw; lot# unknown.Item# 110030777; lot# 65715576.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an additional revision surgery approximately eight (8) months after the previous one due to disassociation of the taper adapter from the vrs component.During the revision, it was noted that the central screw appeared to not be seated, which prevented the glenosphere from being fully engaged.The screw was exchanged and a new glenosphere and taper adapter were implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a reverse-type right shoulder arthroplasty has been performed.The glenosphere is abnormally aligned with the glenoid baseplate due to implant disassociation.There is no fracture or evidence of implant loosening.Review of the device history records identified no deviations or anomalies during manufacturing.As it is unknown when the screw became unseated, a definitive root cause cannot be determined.The reported event for disassociation has been confirmed through radiographs.Central screw not being fully seated was unable to be confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPREHENSIVE VRS VAULT RECONSTRUCTION SYSTEM (VRS)
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19228199
Report Number0001825034-2024-01125
Device Sequence Number5665637
Product Code PHX
UDI-Device Identifier00880304531048
UDI-Public(01)00880304531048(17)300807(10)300830
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number118000
Device Lot Number300830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale